Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Nov 10, 2020, 2:51 PM CST for Fulton County, Knox County, Peoria County, Illinois. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2020, 2:51 PM CST (20:51 UTC)
- Expired
- Nov 10, 2020, 3:15 PM CST
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Fulton County, IL, Knox County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 3:02 PM CST | TSTM WND DMG | Elmwood, IL | APARTMENT BUILDING ROOF BLOWN OFF. TIME ESTIMATED BY RADAR. |
| Nov 10, 3:05 PM CST | TSTM WND GST 50 | Elmwood, IL | 0.5 INCH HAIL OCCURRING AT THE SAME TIME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:22 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Nov 10, 2:05 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WFUS53 KILX 102051
TORILX
ILC057-095-143-102115-
/O.NEW.KILX.TO.W.0020.201110T2051Z-201110T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
251 PM CST Tue Nov 10 2020
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
North central Fulton County in west central Illinois...
Southeastern Knox County in west central Illinois...
Northwestern Peoria County in central Illinois...
* Until 315 PM CST.
* At 251 PM CST, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Fairview, or 9 miles northwest of Canton, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Farmington and Yates City around 300 PM CST.
Elmwood and Trivoli around 305 PM CST.
Brimfield around 310 PM CST.
Hanna City around 315 PM CST.
Other locations impacted by this tornadic thunderstorm include Middle
Grove, Smithville, Kickapoo, Norris and Monica.
This includes Interstate 74 between mile markers 68 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4062 9020 4074 9025 4095 8979 4064 8971
TIME...MOT...LOC 2051Z 252DEG 44KT 4068 9014
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
372 follow-up statements
194
WWUS53 KILX 102105
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
305 PM CST Tue Nov 10 2020
ILC057-102114-
/O.CAN.KILX.TO.W.0020.000000T0000Z-201110T2115Z/
Fulton-
305 PM CST Tue Nov 10 2020
...THE TORNADO WARNING FOR NORTH CENTRAL FULTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for central and
west central Illinois.
LAT...LON 4072 8999 4083 9005 4095 8979 4073 8973
TIME...MOT...LOC 2104Z 252DEG 44KT 4073 8993
$$
ILC095-143-102115-
/O.CON.KILX.TO.W.0020.000000T0000Z-201110T2115Z/
Knox-Peoria-
305 PM CST Tue Nov 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR EASTERN
KNOX AND NORTHWESTERN PEORIA COUNTIES...
At 304 PM CST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Trivoli, or 13 miles northeast of Canton, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Knox and northwestern Peoria Counties, including the
following locations... Kickapoo and Monica.
This includes Interstate 74 between mile markers 68 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4072 8999 4083 9005 4095 8979 4073 8973
TIME...MOT...LOC 2104Z 252DEG 44KT 4073 8993
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
37835
WWUS53 KILX 102115
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
315 PM CST Tue Nov 10 2020
ILC095-143-102125-
/O.EXP.KILX.TO.W.0020.000000T0000Z-201110T2115Z/
Knox-Peoria-
315 PM CST Tue Nov 10 2020
...THE TORNADO WARNING FOR EASTERN KNOX AND NORTHWESTERN PEORIA
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 800 PM CST for central and
west central Illinois.
LAT...LON 4072 8999 4083 9005 4095 8979 4073 8973
TIME...MOT...LOC 2115Z 270DEG 44KT 4076 8979
$$
37What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Nov 10, 11:53 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 10, 11:53 AM CST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1153 AM CST Tue Nov 10 2020 .SYNOPSIS... Issued at 235 AM CST Tue Nov 10 2020 One last day of unseasonably warm weather is on tap, as high temperatures once again reach the 70s today. A cold front will move through central Illinois early this evening. Preceding it, a narrow line of strong thunderstorms will race from west to east across the state, beginning around mid afternoon and exiting early in the evening. In addition, southerly winds even outside the storms will gust from 40 to 45 mph this afternoon. && .UPDATE... Issued at 1029 AM CST Tue Nov 10 2020 16z/10am regional analysis shows a narrow line of convection developing immediately along a cold front from eastern Iowa S/SW across northern and western Missouri. The airmass ahead of the storms will become modestly unstable, but highly sheared this afternoon as a negatively tilted upper trough approaches from the west. Current mesoanalysis shows a pocket of SBCAPEs of 500-1000J/kg across central Missouri..with projections suggesting SBCAPEs reaching 1000J/kg west of the I-55 corridor after 20z/2pm. Deep-layer shear will be on the increase, but more importantly low-level shear will be maximized across eastern Iowa into northwest Illinois in closer proximity to the track of surface low pressure along the front. 0-1km storm relative helicity is progged to exceed 300m2/s2 from the Peoria area northward. The line of storms will advance N/NE into west-central Illinois by around 20z/2pm, then track across the I-55 corridor between 23z/5pm and 00z/6pm. Given the instability/shear profiles, it appears damaging wind gusts of around 60mph will be the greatest threat from the storms...although a few tornadoes will be possible along/northwest of the Illinois River where storm relative helicity will be maximized. Once the sun sets and the storms push toward east-central Illinois, the severe threat will rapidly diminish by mid-evening. && .SHORT TERM...(Today and tonight) ISSUED AT 235 AM CST Tue Nov 10 2020 The end is near for our unseasonably warm weather, as highs again reach the 70s today. A couple items of concern in our transition: 1) High-res models continue to advertise a skinny line of showers and storms quickly moving east across the CWA. Latest timing has it entering areas near Galesburg/Rushville in the 3-4 pm time frame, I-55 near 5-6 pm and passing I-57 around 8 pm, though on the wane at that point. Latest SPC Day1 outlook introduced a slight risk of severe weather mainly across the Illinois River valley and west, though maintaining the marginal risk as far east as Shelbyville and Danville. A few hundred joules of CAPE along with significant bulk shear should be enough to get some of the storms to produce some severe gusts. 2) Low level jet ahead of the line increases to around 40-45 knots by mid afternoon. Forecast soundings showing a 4-6 hour period during the afternoon where momentum transfer suggests wind gusts to around 45 mph. Not a lot of clearing expected to really tap into this, but enough is expected to warrant a Wind Advisory for this afternoon and early evening. Will run it from noon to 8 pm, though areas near I-72/Danville may be able to be canceled early as the system pulls away. .LONG TERM...(Wednesday through Monday) ISSUED AT 235 AM CST Tue Nov 10 2020 After 8 consecutive days of 70+ highs, we finally get slapped back to reality on Wednesday, with highs only in the upper 40s to mid 50s. Upper pattern shows several troughs mainly tracking across the Great Lakes region later this week into early next week, so no extended cold periods are expected. Some warming is projected toward the middle of next week, as the upper ridge rebuilds across the east slopes of the Rockies. With the main storm track across the northern CONUS into early weekend, high pressure will keep us dry once again. Main precip focus will be during the weekend. Both the GFS and European models spread some showers northward ahead of a shortwave across the Plains, though the latter model is a bit deeper with the wave and has more widespread rain. The GFS has a secondary focus on a front moving through on Sunday, while the European model keep more of this action near the Great Lakes. For now, will lead that direction and keep things dry after Sunday morning. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1153 AM CST Tue Nov 10 2020 MVFR ceilings have developed across much of central Illinois late this morning: however, these clouds will tend to scatter/lift to low VFR this afternoon. Winds will be very strong throughout the day, with southerly gusts reaching 35-40kt. Line of convection currently from eastern Iowa southward into central Missouri will track through the area late this afternoon/evening. Based on radar timing tools and latest HRRR, have timed thunder into KPIA between 22z and 23z...and further east to KCMI between 01z and 02z. Once the line of storms passes, winds will veer to W/SW and continue gusting 25-30kt through the evening. Winds will gradually diminish to around 10kt late tonight into Wednesday morning as skies become clear. && .CLIMATE... Issued at 235 AM CST Tue Nov 10 2020 Record highs for today: Bloomington.... 76 in 1923 Champaign...... 74 in 1949 Charleston..... 74 in 1999 Decatur........ 75 in 1999 Lincoln........ 75 in 1964 Olney.......... 78 in 1902 Peoria......... 73 in 1949 Springfield.... 75 in 1964, 1999 and 2012 This would result in 8 consecutive days of highs in the 70s, which is a record stretch for November. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CST this evening for ILZ027>031-036>038- 040>053. && UPDATE...Barnes SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Barnes CLIMATE...Geelhart
Hazardous weather outlook, Nov 10, 11:28 AM CST, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1128 AM CST Tue Nov 10 2020 ILZ027>031-036>038-040>042-047>051-111730- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 1128 AM CST Tue Nov 10 2020 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... South winds will gust from 40 to 45 mph from around midday into early evening. This will cause difficult travel for high profile vehicles, especially on west to east oriented roads. A fast moving line of showers and thunderstorms will move across the area late this afternoon. The primary threat will be damaging winds, but a brief tornado is also possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 pm and 6 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ043>046-052-053-111730- Champaign-Christian-De Witt-Macon-Piatt-Vermilion- 1128 AM CST Tue Nov 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... South winds will gust from 40 to 45 mph from around midday into early evening. This will cause difficult travel for high profile vehicles, especially on west to east oriented roads. A fast moving line of showers and thunderstorms will move across the area early this evening. A few of the storms may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and 9 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ054>057-061>063-066>068-071>073-111730- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 1128 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... South winds will gust from 35 to 45 mph this afternoon, highest north of I-70. This will cause difficult travel for high profile vehicles, especially on west to east oriented roads. A fast moving line of showers and thunderstorms will move across the area early this evening. A few of the storms may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and 9 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Erwin
In the hours before
Local storm report, Nov 10, 1:18 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
118 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/10/2020 M46.00 MPH MACON IL ASOS
1222 PM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/10/2020 M45.00 MPH SANGAMON IL ASOS
&&
ERWINSpecial weather statement, Nov 10, 2:14 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Lincoln IL
214 PM CST Tue Nov 10 2020
ILZ036-040-041-047-049-050-102100-
Scott-Mason-Morgan-Schuyler-Cass-Fulton-
214 PM CST Tue Nov 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...SOUTHWESTERN FULTON...
CASS...SCHUYLER...WESTERN MASON AND NORTHWESTERN MORGAN COUNTIES
UNTIL 300 PM CST...
At 213 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fandon to near Atlas. Movement
was northeast at 55 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Jacksonville, Beardstown, Havana, Rushville, Lewistown, Virginia,
Winchester, Astoria, Meredosia, Bluff Springs, Bluffs, Vermont,
Chandlerville, Chapin, Ipava, Arenzville, Bath, Littleton, Browning
and Naples.
This includes Interstate 72 between mile markers 43 and 63.
A Tornado Watch remains in effect until 800 PM CST for west central
Illinois.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
central and west central Illinois.
LAT...LON 4028 9082 4027 9045 4036 9044 4042 9001
3963 9028 3957 9058 3971 9065 3983 9057
3987 9059 3997 9051 3999 9052 3998 9060
4003 9061 4002 9063 4005 9068 4008 9067
4008 9070 4011 9071 4010 9089
TIME...MOT...LOC 2013Z 246DEG 53KT 4026 9077 3955 9106
37Local storm report, Nov 10, 2:29 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 NE SAINT AUGUSTINE 40.73N 90.40W
11/10/2020 KNOX IL PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
ROBERSONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:46 AM CST | Wind Advisory | ILX | Cass, Champaign, Christian, DeWitt, Fulton, Knox and 16 more | 17 hr |
| Nov 10, 2:01 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox | 44 min |
| Nov 10, 2:14 PM CST | Special Weather Statement | ILX | Cass, Schuyler, Scott | 46 min |
| Nov 10, 2:41 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria, Stark, Tazewell | 49 min |
| Nov 10, 2:57 PM CST | Special Weather Statement | ILX | Cass, Morgan, Scott | 48 min |
| Nov 10, 3:25 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Mason, Peoria, Stark and 2 more | 50 min |
| Nov 10, 3:45 PM CST | Tornado Warning | ILX | Marshall | 15 min |
| Nov 10, 4:08 PM CST | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 52 min |
| Nov 10, 4:50 PM CST | Special Weather Statement | ILX | Macon | 25 min |
| Nov 10, 4:59 PM CST | Severe Thunderstorm Warning | ILX | McLean | 24 min |
| Nov 10, 5:33 PM CST | Special Weather Statement | ILX | Macon, Piatt | 27 min |
| Nov 10, 5:58 PM CST | Special Weather Statement | ILX | Champaign, Moultrie, Piatt, Shelby | 32 min |
Nearby
Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.